Alert archive / North Carolina / Small Craft Advisories in 2011
Small Craft Advisory 71, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Aug 6, 2011, 4:06 PM EDT. It took effect at Aug 7, 2011, 11:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2011, 4:06 PM EDT (20:06 UTC)
- In effect from
- Aug 7, 2011, 11:00 AM EDT
- Expired
- Aug 8, 2011, 4:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
836 WHUS72 KMHX 062006 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 406 PM EDT SAT AUG 6 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE SUNDAY MORNING THROUGH EARLY MONDAY MORNING.. .SOUTHWEST WINDS WILL PICK UP TO 15 TO 20 KNOTS LATE TONIGHT AND CONTINUE THROUGH SUNDAY NIGHT. THIS COMBINED WITH A SOUTHEAST SWELL WILL RESULT IN SEAS OF 4 TO 7 FT ACROSS THE SOUTHERN AND CENTRAL COASTAL WATERS. AMZ152-154-156-158-070415- /O.NEW.KMHX.SC.Y.0071.110807T1500Z-110808T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 406 PM EDT SAT AUG 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 8 AM EDT MONDAY. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
213 WHUS72 KMHX 070210 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1010 PM EDT SAT AUG 6 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE SUNDAY MORNING THROUGH EARLY MONDAY MORNING.. .SOUTHWEST WINDS WILL PICK UP TO 15 TO 20 KNOTS LATE TONIGHT AND CONTINUE THROUGH SUNDAY NIGHT. THIS COMBINED WITH A SOUTHEAST SWELL WILL RESULT IN SEAS OF 4 TO 6 FT ACROSS THE SOUTHERN AND CENTRAL COASTAL WATERS. AMZ152-154-156-158-071015- /O.CON.KMHX.SC.Y.0071.110807T1500Z-110808T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1010 PM EDT SAT AUG 6 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 8 AM EDT MONDAY... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
328 WHUS72 KMHX 070806 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 406 AM EDT SUN AUG 7 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE SUNDAY MORNING THROUGH EARLY MONDAY MORNING.. .SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS EARLY THIS MORNING AND CONTINUE THROUGH LATE TONIGHT...WHICH COMBINED WITH A SOUTHEAST SWELL WILL RESULT IN SEAS OF 4 TO 6 FT ACROSS THE SOUTHERN AND CENTRAL COASTAL WATERS. AMZ152-154-156-158-071615- /O.CON.KMHX.SC.Y.0071.110807T1500Z-110808T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 406 AM EDT SUN AUG 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT MONDAY... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
733 WHUS72 KMHX 071424 AAA MWWMHX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1024 AM EDT SUN AUG 7 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED LATE SUNDAY MORNING THROUGH EARLY MONDAY MORNING.. .SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS EARLY THIS MORNING AND CONTINUE THROUGH LATE TONIGHT...WHICH COMBINED WITH A SOUTHEAST SWELL WILL RESULT IN SEAS OF 4 TO 6 FT ACROSS THE SOUTHERN AND CENTRAL COASTAL WATERS. AMZ152-154-156-158-080000- /O.CON.KMHX.SC.Y.0071.110807T1500Z-110808T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1024 AM EDT SUN AUG 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
082 WHUS72 KMHX 071942 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 342 PM EDT SUN AUG 7 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TONIGHT THROUGH EARLY MONDAY MORNING.. .SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS THIS EVENING AND CONTINUE THROUGH LATE TONIGHT...WHICH COMBINED WITH A SOUTHEAST SWELL WILL RESULT IN SEAS OF 4 TO 6 FT ACROSS THE SOUTHERN AND CENTRAL COASTAL WATERS. AMZ152-154-156-158-080900- /O.CON.KMHX.SC.Y.0071.000000T0000Z-110808T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 342 PM EDT SUN AUG 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
281 WHUS72 KMHX 072343 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 743 PM EDT SUN AUG 7 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TONIGHT OVER THE CENTRAL WATERS... .SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS THIS EVENING AND CONTINUE THROUGH LATE TONIGHT...WHICH COMBINED WITH A SOUTHEAST SWELL WILL RESULT IN SEAS OF 4 TO 6 FT ACROSS THE CENTRAL COASTAL WATERS. AMZ156-158-080045- /O.CAN.KMHX.SC.Y.0071.000000T0000Z-110808T1200Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 743 PM EDT SUN AUG 7 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL CONTINUE THIS EVENING WITH SEAS OF 3 TO 5 FEET. $$ AMZ152-154-080745- /O.EXT.KMHX.SC.Y.0071.000000T0000Z-110808T0800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 743 PM EDT SUN AUG 7 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET...SUBSIDING TO 3 TO 5 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
413 WHUS72 KMHX 080550 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 150 AM EDT MON AUG 8 2011 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED TONIGHT OVER THE CENTRAL WATERS... .SOUTHWEST WINDS 15 TO 20 KNOTS WITH GUTST TO 25 KT WILL CONTINUE THROUGH LATE TONIGHT...WHICH COMBINED WITH A SOUTHEAST SWELL WILL RESULT IN SEAS OF 4 TO 6 FT ACROSS THE CENTRAL COASTAL WATERS. AMZ152-154-080800- /O.CON.KMHX.SC.Y.0071.000000T0000Z-110808T0800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 150 AM EDT MON AUG 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET...SUBSIDING TO 3 TO 5 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
400 WHUS72 KMHX 080821 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 421 AM EDT MON AUG 8 2011 ...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE CENTRAL WATERS EARLY THIS MORNING... .SOUTHWEST WINDS HAVE DIMINISHED TO AROUND 15 KNOTS WHILE SEAS REMAIN AROUND 4 TO 6 FT. SEAS ARE EXPECTED TO SUBSIDE TO 5 FT OR LESS BY 6 AM. AMZ152-154-081000- /O.EXP.KMHX.SC.Y.0071.000000T0000Z-110808T0800Z/ /O.NEW.KMHX.SC.Y.0072.110808T0821Z-110808T1000Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 421 AM EDT MON AUG 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. * WINDS...SOUTHWEST AROUND 15 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Aug 6, 3:59 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 6, 3:59 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 PM EDT SAT AUG 6 2011
.SYNOPSIS...
A FRONT OVER THE AREA WILL LIFT NORTH THROUGH TONIGHT. A WEAK COLD
FRONT WILL APPROACH FROM THE WEST ON SUNDAY AND MOVE THROUGH THE
REGION SUNDAY NIGHT. A TROUGH OF LOW PRESSURE WILL PASS THROUGH
THE AREA MONDAY NIGHT FOLLOWED BY A COLD FRONT ON WEDNESDAY. LATE
IN THE WEEK...HIGH PRESSURE BUILDS IN FROM THE NORTH WITH A FRONT
STALLED SOUTH OF THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM SATURDAY...WARM FRONT LIFTING NORTH ACROSS THE AREA
THIS EVENING AND UPPER LEVEL ENERGY MOVING ACROSS WILL CONTINUE
TO PROVIDE THE FOCUS FOR SCATTERED CONVECTION THROUGH TONIGHT.
WILL HAVE THE HIGHEST CHC POPS ACROSS NORTHERN AREAS. LOCALLY
HEAVY RAINFALL WILL CONTINUE ASSOCIATED WITH THE STRONGER STORMS
OR HEAVY SHOWERS. LOWS TONIGHT WILL BE IN THE MID TO UPPER 70S
WITH HUMID CONDITIONS CONTINUING ALONG WITH MOSTLY CLOUDY SKIES
WITH ST/FOG DEVELOPING TOWARD MORNING.
&&
.SHORT TERM /SUNDAY/...
AS OF 330 PM SATURDAY...A WEAK SHORTWAVE TROUGH MOVES OFF THE
COAST EARLY SUN WITH THE INLAND TROUGH MOVING INTO THE COASTAL
PLAINS SUNDAY ALONG WITH ANOTHER A WEAK MID LEVEL DISTURBANCE. THIS
WILL RESULT IN SCATTERED CONVECTION MAINLY IN THE AFTERNOON DURING
MAX HEATING. TEMPS INLAND WILL RISE INTO THE LOWER AND MID 90S
WITH DEWPOINTS IN THE MID 70S RESULTING IN HEAT INDEX VALUES
BETWEEN 105 AND 109 FOR ALL AREAS BUT THE OBX. WILL ISSUE A HEAT
ADVISORY FROM 11 AM UNTIL 8 PM SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 310 PM SATURDAY...WEAK FRONTAL BOUNDARY SHOULD PUSH OFF THE
NORTH CAROLINA COAST SUNDAY NIGHT WITH WEAK WESTERLY ZONAL FLOW AT
THE SURFACE AND ALOFT TO SETUP BEHIND THE FRONT MONDAY. EXPECT THE
AREAL TEMPS TO CLIMB TO THE MIDDLE TO UPPER 90S WITH WEAK
DOWNSLOPING WINDS AND INCREASING LOW LEVEL THICKNESSES. MOIST
SURFACE SOUTHERLY RETURN FLOW WILL RESULT IN HEAT INDEX VALUES ABOVE
105 FOR INLAND AND COAST LOCATIONS EXCEPT FOR THE OUTER BANKS. A
HEAT ADVISORY IS LIKELY FOR MONDAY.
A WEAK BOUNDARY WILL REMAIN SOUTH OF THE AREA ON TUESDAY WITH A COLD
FRONT SLOWLY APPROACHING FROM THE NORTHWEST BY TUESDAY MORNING.
BACKED OFF POPS OVERNIGHT MONDAY INTO EARLY TUESDAY GIVEN LACK OF
MOISTURE...BUT MAINTAINED SLIGHT CHANCE POPS TUESDAY AFTERNOON WITH
WEAK SHORTWAVE IN VICINITY. THE FRONT WILL CROSS EASTERN NORTH
CAROLINA TUESDAY NIGHT...THEN PUSH OFFSHORE BY WEDNESDAY. THE ECMWF
KEEPS THE FRONT CLOSER TO THE COAST THURSDAY THROUGH SATURDAY WHILE
THE GFS DEPICTS A GENERALLY DRY ENVIRONMENT THURSDAY THROUGH FRIDAY.
MODELS AGREE ON WEAK UPPER LEVEL TROUGH SETTING UP ACROSS THE
EASTERN HALF OF THE U.S. WEDNESDAY THROUGH THE WEEKEND. TRENDED
CLOSER TO THE ECMWF GIVEN CLIMATOLOGICALLY FAVORABLE SOUTHERLY
FLOW...INTENSE DAYTIME HEATING...AND WEAK BOUNDARY NEAR OR JUST
SOUTH OF THE AREA. CONVECTION WILL BE SCATTERED WITH ONLY SLIGHT
CHANCE POPS MAINLY DURING THE AFTERNOON HOURS. TEMPERATURES WILL BE
SLIGHTLY ABOVE NORMAL FOR THE EXTENDED WITH HIGHS IN THE LOW TO MID
90S AND LOWS IN THE MID TO UPPER 70S.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY/...
AS OF 330 PM SATURDAY...SCATTERED CONVECTION WILL CONTINUE THROUGH
THE EVENING HOURS RESULTING IN PERIODS OF MVFR CIGS/VSBYS SPLY
ACROSS THE NRN TAF SITES. FOG/STRATUS AGAIN LIKELY OVERNIGHT
ESPECIALLY WHERE RAIN HAS FALLEN. EXPECT AT LEAST MVFR CONDITIONS
DURING THE EARLY MORNING HOURS WITH TEMPO IFR POSSIBLE.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 350 PM SATURDAY...MAINLY VFR CONDITIONS EXPECTED THROUGH THE
LONG TERM OUTSIDE OF PATCHY EARLY MORNING FOG. SCATTERED
CONVECTION EXPECTED TUESDAY THROUGH THE EXTENDED. S/SWLY FLOW
EXPECTED TO DOMINATE EXCEPT MON NIGHT/TUE MORNING AND AGAIN TUE
NIGHT/WED MORNING WHEN A COUPLE WEAK FRONTS WILL MOVE INTO ERN NC
BEFORE DISSIPATING.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 330 PM SATURDAY...MODERATE S/SW FLOW EXPECTED TONIGHT AND
SUNDAY AHEAD OF APPROACHING FRONTAL BNDR WITH WINDS IN THE 15-20
KT RANGE LATE TONIGHT CONTINUING SUNDAY. ALSO... SWELL ASSOCD
WITH FORMER TS EMILY MAY IMPACT THE COASTAL WATERS TNGT INTO
SUNDAY. WILL ISSUE SMALL CRAFT ADVISORY THINKING 6 FT SEAS WILL
BEGIN MID MORNING SUNDAY ACROSS SOUTHERN AND CENTRAL COASTAL WATERS.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 350 PM SATURDAY...WITH THE REMNANTS OF TROPICAL STORM EMILY
EXPECTED TO PASS WELL OFFSHORE SUNDAY THROUGH SUNDAY NIGHT...EXPECT
SMALL CRAFT CONDITIONS IN SEAS NEAR 6 FT. THROUGH AT LEAST MID
MORNING MONDAY. WAVEWATCH III AND SWAN BOTH AGREE ON SEAS UP TO
6-7 FT SUNDAY AND SUNDAY NIGHT. SCAS ARE CONTINUED THROUGH 12Z
MONDAY BUT MAY NEED TO BE EXTENDED SLIGHTLY LONGER IF EMILY
REGENERATES TO A TROPICAL SYSTEM AND SENDS LARGER SWELLS OUR
DIRECTION.
THROUGH THE REST OF THE PERIOD...THE BERMUDA HIGH WILL BE
SUPPRESSES A BIT FARTHER S TO NEAR THE BAHAMAS AND EXTENDING WWD
INTO THE GULF OF MEXICO WHILE SEVERAL WEAK SURFACE FRONTS/TROUGHS OF
LOW PRESSURE APPROACH THE WATERS. THE STRONGEST FRONT EXPECTED
LATE MONDAY NIGHT AND COULD SEE A BRIEF WIND SHIFT TO W/NW EARLY
TUE...BUT WINDS QUICKLY RETURN TO S/SWLY BY TUE AFTN. ANOTHER
WEAKER FRONT APPROACHES TUE NIGHT BUT THIS FRONT IS NOT EXPECTED
TO PUSH INTO THE WATERS EXCEPT PERHAPS THE ALBEMARLE SOUND.
OTHERWISE WINDS GENERALLY SWLY AROUND 10-20 KT. SEAS EXPECTED TO
BE 3-5 FT MON NIGHT INTO TUESDAY MORNING...THEN GENERALLY 4 FT OR
LESS TUESDAY AFTERNOON THROUGH THE EXTENDED.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY FROM 11 AM TO 8 PM EDT SUNDAY FOR NCZ029-044>047-
079>081-090>095-098.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM SUNDAY TO 8 AM EDT MONDAY FOR
AMZ152-154-156-158.
&&
SYNOPSIS...JAC/DAG
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...DAG
AVIATION...JAC/DAG/SK
MARINE...JAC/DAG/SKHazardous weather outlook, Aug 6, 11:12 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1112 AM EDT SAT AUG 6 2011 NCZ029-044>047-079>081-090>094-071315- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 1112 AM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS WHICH MAY LEAD TO LOCALIZED FLOODING TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY. HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-104-071315- CARTERET-ONSLOW-OUTER BANKS HYDE- 1112 AM EDT SAT AUG 6 2011 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS WHICH MAY LEAD TO LOCALIZED FLOODING TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY. HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-071315- OUTER BANKS DARE- 1112 AM EDT SAT AUG 6 2011 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING NORTH OF CAPE HATTERAS... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING SOUTH OF CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY. HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 1:03 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 103 PM EDT SAT AUG 6 2011 NCZ080-093-094-061800- BEAUFORT-CRAVEN-PAMLICO- 103 PM EDT SAT AUG 6 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...CRAVEN AND BEAUFORT COUNTIES THROUGH 200 PM EDT... AT 103 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LIMA...OR ABOUT 8 MILES NORTHWEST OF NEW BERN...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ERNUL...CAYTON... BLOUNTS CREEK...COX CROSSROADS......EDWARD. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. && LAT...LON 3546 7707 3530 7683 3508 7715 3523 7740 TIME...MOT...LOC 1703Z 231DEG 22KT 3524 7712 DAG
Special weather statement, Aug 6, 1:50 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
150 PM EDT SAT AUG 6 2011
NCZ045>047-081-061845-
MAINLAND DARE-MAINLAND HYDE-TYRRELL-WASHINGTON-
150 PM EDT SAT AUG 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON...MAINLAND
DARE...MAINLAND HYDE AND TYRRELL COUNTIES THROUGH 245 PM EDT...
AT 150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GUM NECK...OR ABOUT 23 MILES NORTHWEST OF ENGELHARD...MOVING
NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FRYING PAN LANDING...
ALLIGATOR...FORT LANDING...EAST LAKE.
HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3542 7607 3581 7652 3597 7630 3600 7617
3600 7606 3596 7601 3592 7600 3586 7605
3565 7603 3568 7601 3577 7599 3589 7599
3593 7593 3596 7595 3597 7594 3582 7572
TIME...MOT...LOC 1750Z 235DEG 13KT 3577 7620
DAGSpecial weather statement, Aug 6, 2:01 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
201 PM EDT SAT AUG 6 2011
NCZ029-045-080-081-094-061900-
BEAUFORT-MAINLAND HYDE-MARTIN-PAMLICO-WASHINGTON-
201 PM EDT SAT AUG 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT...
WASHINGTON...MAINLAND HYDE AND MARTIN COUNTIES THROUGH 300 PM EDT...
AT 201 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHWICK TO SOUTH CREEK...
OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF WILLIAMSTON TO 18
MILES SOUTHEAST OF RIVER ROAD...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...YEATESVILLE...
JAMESVILLE...SIDNEY CROSSROADS...WINSTEADVILLE...HINSON...DARDENS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3540 7638 3542 7641 3537 7650 3551 7659
3553 7648 3553 7662 3539 7657 3538 7672
3533 7655 3524 7675 3543 7688 3538 7674
3542 7670 3545 7689 3578 7711 3587 7690
3582 7688 3589 7683 3587 7675 3593 7671
TIME...MOT...LOC 1801Z 242DEG 12KT 3574 7697 3535 7672
DAGSpecial weather statement, Aug 6, 2:44 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
244 PM EDT SAT AUG 6 2011
NCZ047-081-103-061945-
MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE-
244 PM EDT SAT AUG 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE...MAINLAND
DARE AND MAINLAND HYDE COUNTIES THROUGH 345 PM EDT...
AT 243 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
11 MILES NORTH OF ENGELHARD...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CENTER OF DARE COUNTY
BOMBING RANGE...LAKE WORTH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3583 7568 3582 7572 3577 7573 3569 7571
3553 7601 3567 7616 3569 7612 3568 7612
3568 7606 3565 7603 3566 7602 3577 7599
3580 7600 3596 7581 3591 7576 3583 7573
3583 7567 3582 7566
TIME...MOT...LOC 1843Z 230DEG 11KT 3566 7600
5Special weather statement, Aug 6, 3:01 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 PM EDT SAT AUG 6 2011
NCZ044-079-091-093-062000-
CRAVEN-GREENE-LENOIR-PITT-
301 PM EDT SAT AUG 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...LENOIR...PITT AND
GREENE COUNTIES THROUGH 400 PM EDT...
AT 301 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SHINE...OR ABOUT 10 MILES NORTH OF LA GRANGE...MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SNOW HILL...LIZZIE...
MAURY......HOOKERTON...MAURY...ORMONDSVILLE...ROUNDTREE.
HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3551 7783 3557 7738 3531 7733 3529 7783
3534 7783 3538 7781 3540 7781 3543 7783
3549 7783
TIME...MOT...LOC 1901Z 262DEG 10KT 3545 7772
DAGSpecial weather statement, Aug 6, 3:43 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
343 PM EDT SAT AUG 6 2011
NCZ047-103-062030-
MAINLAND DARE-OUTER BANKS DARE-
343 PM EDT SAT AUG 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE AND
MAINLAND DARE COUNTIES THROUGH 430 PM EDT...
AT 342 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
13 MILES SOUTHWEST OF MANNS HARBOR...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAKE WORTH...STUMPY
POINT.
HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3574 7571 3569 7571 3567 7576 3564 7573
3559 7586 3567 7590 3567 7597 3572 7601
3588 7575 3581 7572 3581 7563 3584 7572
3584 7567 3590 7570 3592 7568 3580 7559
3581 7572 3575 7573 3577 7558
TIME...MOT...LOC 1942Z 242DEG 9KT 3570 7587
5The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:57 AM EDT | Rip Current Statement | MHX | 9 hr | |
| Aug 6, 11:29 AM EDT | Special Weather Statement | MHX | Onslow | 61 min |
| Aug 6, 11:44 AM EDT | Special Weather Statement | MHX | Greene | 61 min |
| Aug 6, 12:13 PM EDT | Tornado Warning | MHX | Greene, Pitt | 19 min |
| Aug 6, 12:37 PM EDT | Special Weather Statement | MHX | Onslow | 53 min |
| Aug 6, 12:54 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 66 min |
| Aug 6, 1:03 PM EDT | Special Weather Statement | MHX | Craven | 57 min |
| Aug 6, 1:50 PM EDT | Special Weather Statement | MHX | Tyrrell | 55 min |
| Aug 6, 2:01 PM EDT | Special Weather Statement | MHX | Beaufort | 59 min |
| Aug 6, 3:01 PM EDT | Special Weather Statement | MHX | Greene | 59 min |
| Aug 6, 4:00 PM EDT | Heat Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 28 hr |
| Aug 6, 4:12 PM EDT | Special Marine Warning | MHX | 48 min | |
| Aug 6, 4:48 PM EDT | Special Weather Statement | MHX | Duplin | 57 min |
| Aug 6, 5:11 PM EDT | Special Weather Statement | MHX | Onslow | 64 min |
| Aug 6, 5:47 PM EDT | Special Weather Statement | MHX | Jones, Onslow | 58 min |
| Aug 6, 6:19 PM EDT | Areal Flood Advisory | MHX | Duplin, Onslow | 86 min |
| Aug 6, 6:29 PM EDT | Special Weather Statement | MHX | Hyde | 46 min |
| Aug 6, 6:41 PM EDT | Areal Flood Warning | MHX | Duplin, Onslow | 79 min |
| Aug 6, 6:44 PM EDT | Special Weather Statement | MHX | Onslow | 46 min |
| Aug 6, 6:52 PM EDT | Special Weather Statement | MHX | Duplin | 38 min |
| Aug 6, 7:21 PM EDT | Special Weather Statement | MHX | Hyde | 54 min |
Nearby
Small Craft Advisories in North Carolina, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.